Kentucky, 2010

Tornadoes and Hail in Kentucky, October 26, 2010

October 26, 2010 · NWS LMK · 36 events in 21 counties and zones

A strong cold front moved through the region during the day on October 26. During the early morning hours a low level jet of 60 to 70 knots formed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A strong cold front moved through the region during the day on October 26. During the early morning hours a low level jet of 60 to 70 knots formed. A squall line developed ahead of the front with produced widespread damaging wind gusts of 60 to 70 mph. Additionally a few tornadoes formed along this squall line as it moved across central Kentucky. Tree damage, damage to buildings, and power lines down were all reported with this squall line. Ahead of this squall line the tight pressure gradient led to winds gusting up to 50 mph preceding the thunderstorm activity.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Oct 26, 7:11 AM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Oct 26, 7:11 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
911 AM EDT TUE OCT 26 2010

...MESOSCALE UPDATE...

...TORNADO WATCH UNTIL FOR ENTIRE CWA UNTIL 4 PM EDT/ 3 PM CDT.

...HIGH RISK FOR SEVERE WEATHER EXPANDED TO SOUTHERN INDIANA AND
NORTH CENTRAL KENTUCKY...

SOLID LINE OF SEVERE THUNDERSTORMS CONTINUES TO MOVE TOWARD SOUTH
CENTRAL INDIANA AND CENTRAL KENTUCKY THIS MORNING. CURRENT STORM
MOTION AND TIMING HAVE THE FIRST STORMS ENTERING OUR NORTHWESTERN
CWA AROUND 930 AM EDT WITH THE BEAVER DAM AREA EXPECTING THE LINE BY
1030 AM EDT. FURTHER EAST...THE LOUISVILLE METRO SHOULD SEE THE LINE
OF STORMS AROUND 1130 AM EDT.

A VERY DYNAMIC SITUATION IS OCCURRING WITH 970 MB LOW OVER MN/WI
REGION AND ASSOCIATED COLD FRONT EXTENDING SOUTHWARD THROUGH CENTRAL
ILLINOIS AND SOUTHEAST MO. WITH AND H85 JET AROUND 70 KNOTS AND H5
JET AROUND 100 KNOTS...BOWING SEGMENTS WITH EMBEDDED MESO VORTICES
WILL YIELD DAMAGING WINDS AS THE MAIN THREAT. ALTHOUGH...STRONG AND
VEERING WIND PROFILE ALOFT IS YIELDING LARGE AND LOOPING HODOGRAPHS
SO EMBEDDED SUPERCELLS...ALONG WITH SUPERCELL STRUCTURES AHEAD OF
THE LINE WILL BE POSSIBLE. WIDESPREAD DAMAGE REPORTS ARE ALREADY
OCCURRING UPSTREAM WITH WINDS AS HIGH AS 80 MPH MEASURED AT ST.
LOUIS EARLY THIS MORNING. HIGH POTENTIAL WILL EXIST FOR ANY STORM TO
MIX DOWN STRONG WINDS ALOFT AS SOUNDINGS INDICATE A LOT OF DRY AIR
AT THE MID LEVELS AND LATEST DCAPE FROM THE RUC MESOANALYSIS SHOWS
ALMOST 1000 J/KG OF DOWNWARD MOMENTUM.

BOTTOM LINE...THIS LINE OF STORMS IS EXPECTED TO PRODUCE WIDESPREAD
WIND DAMAGE WITH ISOLATED TORNADOES ALSO POSSIBLE. TAKE THIS WEATHER
SITUATION VERY SERIOUSLY!!!

...FORECAST UPDATE...

UPDATING THE FORECAST FOR THE RECENTLY ISSUED TORNADO WATCH 722.
SEE WCNLMK FOR MORE INFORMATION.

SQUALL LINE TO OUR WEST BARRELING DOWN ON OUR CWA QUICKLY THIS
MORNING. THE LINE WILL REACH OUR FAR WRN CWA...OUR WESTERN
SOUTH-CENTRAL INDIANA COUNTIES BY 930AM EDT...BUT THE SOUTHERN END
OF THE LINE WILL TAKE LONGER TO REACH OUR SW CWA. PROBABLY BY 1030AM
EDT.

MAIN THREATS WITH THE LINE WILL BE DAMAGING WINDS TO 70 MPH...WITH
POSSIBLE ISOLATED TORNADOES.

.SHORT TERM (TODAY AND TONIGHT)...

...VERY WINDY CONDITIONS WITH DANGEROUS SQUALL LINE FORECAST TO MOVE
THROUGH THE REGION TODAY...

WELL-ADVERTISED COLD FRONT NOW HAS A DEVELOPING SQUALL LINE MOVING
EAST ACROSS CENTRAL MISSOURI. SPECIAL 06Z SOUNDING AT ILX INDICATED
A RAPID UPTICK IN PRECIPITABLE WATER...UP TO 1.51 INCHES...JUST
AHEAD OF THE SQUALL LINE AND IN LINE WITH MODEL FORECASTS FOR NOW.
MODELS CALL FOR PW'S TO INCREASE FURTHER TO BETWEEN 1.7 AND 1.8
INCHES AS STRONG SOUTHERLY FLOW PULLS IN EVEN MORE MOISTURE. THAT
FLOW...ROUGHLY 50-55 KNOTS AT 3 KFT AS PER LATEST VAD WIND
PROFILE...IS ALSO CREATING ENOUGH SHEAR AND HELICITY TO MAINTAIN THE
LINE AND POSSIBLY DEVELOP SOME TORNADIC SUPERCELLS OUT AHEAD OF IT.

WITHIN THE LINE ITSELF...DAMAGING WIND GUSTS WILL BE THE MAIN
THREAT. GFS HAS CAUGHT UP TO THE STRENGTH OF THE LOW LEVEL JET
PREDICTED BY THE NAM 24 HOURS AGO...NOW GOING FOR 65-75 KNOTS AT 850
MB AS THE LINE MOVES ACROSS THE REGION. THESE DAMAGING WINDS ARE
EXPECTED TO TRANSLATE DOWN TO THE SURFACE IN THE STRONGER CELLS THAT
FORM ALONG THE LINE.

OF NOTE IS HOW THE LATEST HRRR...THE 04Z RUN...IS HANDLING THE
FORECAST...AND IS IN LINE WITH OUR THINKING. IT DOES SHOW SEVERAL
DISCRETE CELLS FORMING OUT AHEAD OF THE MAIN LINE BY MID MORNING
OVER THE WESTERN CWA BEFORE MERGING INTO ONE MAIN LINE JUST AFTER
NOON.

BASED ON STANDARD SUITE OF MODELS AS WELL AS HIGHER RESOLUTION
ONES...FOR NOW THE BEST GUESS AT THE TIMING OF THE SQUALL LINE WILL
BE AROUND 14-15Z OVER THE NORTHWEST CWA...16-18Z FROM KSDF TO
KBWG...AND 18-21Z OVER THE BLUEGRASS AND LAKE CUMBERLAND REGIONS.
TRAILING STRATIFORM RAIN SHOULD CONTINUE FOR A FEW HOURS BEHIND THE
MAIN LINE.

THROUGH THE MORNING AND AHEAD OF THAT LINE...EXPECT THE PRESSURE
GRADIENT TO BE TIGHT ENOUGH TO CONTINUE THE WIND ADVISORY IN EFFECT.
WILL SEE SUSTAINED WINDS UP TO 25-35 MPH WITH GUSTS TO 45 MPH.

ONCE THE FRONT IS CLEAR OF THE AREA...CONDITIONS WILL IMPROVE
QUICKLY. WINDS WILL CALM DOWN SIGNIFICANTLY TONIGHT...BUT WILL
RETURN TO SOUTHWESTERLY. WITH LOWER DEWPOINTS AND CLEARING
SKIES...EXPECT TEMPERATURES TO FALL TO AROUND 50 DEGREES OVERNIGHT.
SURPRISING AFTER SUCH A STRONG FRONT TO NOT GET COOLER THAN
THIS...BUT THE NEXT DRY FRONT COMING IN THE LONG TERM WILL DO THAT
JOB...SEE BELOW.

.LONG TERM (WEDNESDAY - MONDAY)...

WEDNESDAY - SATURDAY...

A PRETTY QUIET SECOND HALF OF THE WORK WEEK AFTER TODAY/S SYSTEM
EXITS THE AREA. WED AND THURS WILL REMAIN BREEZY AS SFC ISOBARS
REMAIN CLOSELY PACKED.  WINDS ARE EXPECTED TO GUST INTO THE 25 TO
30 MPH RANGE WED/THURS AFTERNOONS.

COLD AIR BEHIND TODAY/S SYSTEM WILL BE DELAYED UNTIL
THURS WHEN A COOLER MUCH DRIER AIRMASS WILL ENTER THE REGION EARLY
IN THE DAY. SO WE/LL BE WARM FOR WED UNDER SW FLOW WITH HIGHS IN THE
LOW TO MID 70S. THURS/FRI WILL BE COOLER WITH HIGHS IN THE UPPER 50S
AND LOW 60S.  THEN THE AIRMASS WILL START TO MODERATE BY SATURDAY
WITH HIGHS IN THE MID 60S.

WE HAVE FROST POTENTIAL FOR TWO NIGHTS IN THE LONG TERM
PERIOD...THURS NIGHT AND FRI NIGHT.  WITH THE COLDER AIRMASS IN
PLACE AND CLEAR SKIES OVER MOST OF THE REGION...WE SHOULD SEE
WIDESPREAD FROST OVER THE AREA FOR THURS NIGHT.  FRIDAY NIGHT/S
FROST LOOKS TO COVER MAINLY AREAS EAST OF I-65 AS WARMER AIR STARTS
TO INVADE THE WEST PREVENTING FROST.

SUNDAY - TUESDAY...

AS PREVIOUSLY MENTIONED...ANOTHER WEATHER SYSTEM LOOKS TO MAKE IT/S
WAY INTO THE AREA FOR EARLY NEXT WEEK.  BOTH THE 0Z GFS AND 12Z
ECMWF DEPICT AN UPPER LEVEL WAVE INTENSIFYING AS IT CROSSES THE
ROCKIES AND DIVES DOWN INTO TEXAS.  SFC CYCLOGENESIS LOOKS TO
COMMENCE WITH THIS UPPER LEVEL LOW BY MON/TUES TIME FRAME BRINGING
MORE SHOWERS/T-STORMS TO OUR AREA BY LATE MON THROUGH WED.
TEMPERATURES LOOK TO BE SLIGHTLY ABOVE SEASONAL NORMS FOR THE
BEGINNING OF NEXT WEEK.

&&

.AVIATION (12Z TAF ISSUANCE)...

LATEST VWP INDICATES WINDS OF 50-60 KTS AT 3 KFT. WIND SHEAR LESS OF
A PROBLEM AS SURFACE WINDS ARE PICKING UP...SO HAVE TAKEN OUT OF ALL
TAFS EXCEPT FOR KLEX. STILL EXPECTING THESE WINDS TO TRANSLATE DOWN
BY MID MORNING...WITH GUSTS OUTSIDE OF THUNDERSTORMS TO AROUND 35
KNOTS. STRONGER STORMS WILL SEE GUSTS TO 50-60 KNOTS BUT AM GOING A
LITTLE MORE CONSERVATIVE IN THE TEMPO GROUPS FOR NOW. STILL HAVE IFR
CONDITIONS IN THE STORMS...AND HAVE MOVED UP THE TIMING A LITTLE NOW
THAT THE SQUALL LINE MOTION HAS COME INTO BETTER FOCUS. STILL CANNOT
RULE OUT SOME STORMS POPPING UP AHEAD OF THE MAIN LINE AND HAVE
ACCOUNTED FOR THIS WITH A TEMPO GROUP ABOUT AN HOUR BEFORE EXPECT
THE SQUALL LINE TO REACH EACH STATION.

BEHIND THE FRONT WIND WILL BECOME MORE WSW AND WILL REMAIN SLIGHTLY
GUSTY THOUGH NOT AS STRONG AS AHEAD OF THE FRONT. AS THE SUN SETS
WINDS WILL SETTLE DOWN BELOW 10KT AND ANY LEFT OVER CLOUDS WILL
CLEAR OUT.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

IN...WIND ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     INZ076>079-083-084-089>092.

&&

MESOSCALE......BJS
SHORT TERM.....RJS
LONG TERM......AML
AVIATION.......RJS
Hazardous weather outlook, Oct 26, 7:04 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
904 AM EDT TUE OCT 26 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-262100-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
904 AM EDT TUE OCT 26 2010 /804 AM CDT TUE OCT 26 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

...TORNADO WATCH IN EFFECT UNTIL 4PM EDT...3PM CDT...

...WIND ADVISORY IN EFFECT UNTIL 8PM EDT...7PM CDT...

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY...PRODUCING A
LINE OF STRONG TO SEVERE THUNDERSTORMS ALONG IT. DAMAGING WINDS ARE
LIKELY WITHIN THESE STORMS...WITH GUSTS OF 60 TO 70 MPH POSSIBLE.
ISOLATED TORNADOES ARE ALSO POSSIBLE IN STORMS THAT FORM OUT AHEAD
OF THE MAIN LINE AS WELL AS WITHIN THE SQUALL LINE.

OUTSIDE OF ANY STORMS...EXPECT GENERAL WINDY CONDITIONS TODAY.
SUSTAINED SOUTHERLY WINDS WILL BE 25 TO 35 MPH WITH GUSTS TO OVER
45 MPH. DRIVERS OF HIGH PROFILE VEHICLES ON EAST WEST ROADS SHOULD
USE CAUTION AS DRIVING MAY BE DIFFICULT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER WEATHER SYSTEM WILL APPROACH THE AREA EARLY NEXT WEEK
BRINGING ANOTHER CHANCE OF THUNDERSTORMS LATE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED FOR THE REMAINDER OF THE DAY TO REPORT DAMAGING
WINDS OF ANY KIND.

RJS/AML/AL

In the hours before

Special weather statement, Oct 26, 4:58 AM CST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
658 AM EDT TUE OCT 26 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-261230-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
658 AM EDT TUE OCT 26 2010 /558 AM CDT TUE OCT 26 2010/

...LINE OF SEVERE THUNDERSTORMS ON ITS WAY TO SOUTHERN INDIANA AND
CENTRAL KENTUCKY...

A LINE OF SEVERE THUNDERSTORMS IS MOVING ACROSS SOUTHERN ILLINOIS
AND JUST ENTERING EXTREME WESTERN KENTUCKY. THIS LINE OF STORMS
HAS A HISTORY OF PRODUCING DAMAGING WIND GUSTS...WITH ONE MEASURED
WIND GUST REPORT OF 78 MPH JUST SOUTH OF SAINT LOUIS MISSOURI.

NEW STORMS ARE DEVELOPING JUST AHEAD OF THIS LINE...AND THESE
STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND ISOLATED
TORNADOES AS THEY MATURE THROUGH THE MORNING HOURS.

THE LINE IS EXPECTED TO MOVE INTO SOUTHWEST CENTRAL INDIANA AND
WEST CENTRAL KENTUCKY AROUND 9 AM EDT...TO THE INTERSTATE 65
CORRIDOR BY 11 AM EDT...AND THE LAKE CUMBERLAND AND BLUEGRASS
REGIONS BY AROUND NOON EDT. STAY TUNED THIS MORNING FOR LIKELY
WARNINGS.

RJS
Local storm report, Oct 26, 7:21 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
921 AM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     NON-TSTM WND DMG 4  SE BRANDENBURG       37.96N  86.13W
10/26/2010                   MEADE              KY   NWS EMPLOYEE

            POWERLINES DOWN

&&

EVENT NUMBER LMK1000555

CMC
Local storm report, Oct 26, 7:43 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
943 AM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 AM     TSTM WND GST     IRELAND                 38.42N  87.00W
10/26/2010  M65 MPH          DUBOIS             IN   AMATEUR RADIO

&&

EVENT NUMBER LMK1000556

CMC
Local storm report, Oct 26, 7:55 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
955 AM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     TSTM WND DMG     HUNTINGBURG             38.30N  86.96W
10/26/2010                   DUBOIS             IN   TRAINED SPOTTER

            POWER OUTAGES

&&

EVENT NUMBER LMK1000557

CMC
Local storm report, Oct 26, 8:00 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 AM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     TSTM WND DMG     JASPER                  38.39N  86.94W
10/26/2010                   DUBOIS             IN   AMATEUR RADIO

            TREE BLOCKING IN 56 AND ST. CHARLES STREET

&&

EVENT NUMBER LMK1000558

CMC
Local storm report, Oct 26, 8:30 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1030 AM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     TSTM WND DMG     FRENCH LICK             38.55N  86.62W
10/26/2010                   ORANGE             IN   EMERGENCY MNGR

            POWER POLES BROKEN

&&

EVENT NUMBER LMK1000559

CMC

The radar

The Louisville radar (KLVX), 84 km away, was scanning. The volume nearest the first event began at 14:35 UTC.

Open the radar archive at this moment

Event by event

31 thunderstorm wind, 3 tornado, 1 hail, 1 funnel cloud. Local standard time, as filed.

Thunderstorm Wind, Ohio

When
October 26, 8:34 AM CST
Where
Ohio County, 0.88 mi NW of Deanefield
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.680, -86.830

Trees were uprooted near Deanefield.

Thunderstorm Wind, Edmonson

When
October 26, 8:40 AM CST
Where
Edmonson County, 0.88 mi NE of Brownsville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.190, -86.260

A tree was blown down on a house in Brownsville.

Hail, Ohio

When
October 26, 8:46 AM CST
Where
Ohio County, Centertown
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.420, -87.000

Thunderstorm Wind, Grayson

When
October 26, 8:58 AM CST
Where
Grayson County, 2.29 mi E of Sadler
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.349, -86.288

A tree was blown down at 1471 Decker School Rd.

Thunderstorm Wind, Grayson

When
October 26, 9:09 AM CST
Where
Grayson County, 2.95 mi NW of Royal
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.462, -86.135

A tree was blown down at 100 Horntown Rd.

Thunderstorm Wind, Meade

When
October 26, 10:15 AM EST
Where
Meade County, Battletown
Measured
54 kt (62 mph) measured gust
Reported by
Trained Spotter
Coordinates
38.070, -86.300

A trained spotter reported a measured gust of 62 mph.

Thunderstorm Wind, Meade

When
October 26, 10:19 AM EST
Where
Meade County, 1.3 mi ESE of Brandenburg
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.991, -86.149

Trees were blown down along Bud Wilson Rd.

Thunderstorm Wind, Ohio

When
October 26, 9:30 AM CST
Where
Ohio County, 0.69 mi N of Fordsville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.640, -86.720

Trees were blown down near Fordsville.

Thunderstorm Wind, Taylor

When
October 26, 10:30 AM EST
Where
Taylor County, 1.38 mi N of Campbellsville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.350, -85.350

A large tree was blown down on a band tower at the high school.

Thunderstorm Wind, Warren

When
October 26, 9:33 AM CST
Where
Warren County, 0.62 mi ENE of Memphis Jct
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.954, -86.470

Trees were blown down in River Bend Landing.

Funnel Cloud, Jefferson

When
October 26, 10:34 AM EST
Where
Jefferson County, 0.21 mi ENE of Shively
Reported by
Law Enforcement
Coordinates
38.181, -85.816

A funnel cloud was reported at the intersection of Dixie Highway and Heaton.

Thunderstorm Wind, Hardin

When
October 26, 10:40 AM EST
Where
Hardin County, Elizabeth Town
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.700, -85.870

Power lines were blown down.

Thunderstorm Wind, Jefferson

When
October 26, 10:45 AM EST
Where
Jefferson County, 1.24 mi SE of O Bannon
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.270, -85.501

A trained spotter reported estimated winds of 75 mph at I-265 and Old Henry Rd.

Thunderstorm Wind, Jefferson

When
October 26, 10:47 AM EST
Where
Jefferson County, 0.53 mi ENE of Parkway Vlg
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.203, -85.691

A truck was blown over at I-264 and Newburg Rd.

Thunderstorm Wind, Bullitt

When
October 26, 10:50 AM EST
Where
Bullitt County, 1.38 mi S of Gap in Knob
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.000, -85.700

Two trees were blown down at Bullitt county high school.

Tornado, Bullitt

When
October 26, 10:51 AM EST to 10:52 AM EST
Where
Bullitt County, 2.99 mi SW of Mt Washington to 2.9 mi SW of Mt Washington
Rating
EF0
Path length
0.09 mi
Path width
75 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
38.021, -85.591

An NWS storm survey team found EF-0 tornado damage along Bogard Ln. just south of Hwy. 44 between Shepherdsville and Mt. Washington. The path length was 150 yards with a maximum width of 75 yards. A well constructed concrete workshop building was heavily damaged.

Thunderstorm Wind, Jefferson

When
October 26, 10:51 AM EST
Where
Jefferson County, 1.5 mi S of (Lou)bowman Fld Loui
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.208, -85.669

A large sign and power lines were blown down at Bardstown Rd. and Goldsmith Ln.

Thunderstorm Wind, Edmonson

When
October 26, 9:51 AM CST
Where
Edmonson County, 1.49 mi SSW of Huff
Measured
50 kt (58 mph) measured gust
Reported by
Trained Spotter
Coordinates
37.230, -86.380

A large barn roof was damaged.

Thunderstorm Wind, Bullitt

When
October 26, 10:51 AM EST
Where
Bullitt County, 0.88 mi NE of Shepherdsville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.990, -85.710

A semi was flipped over on I-65 at exit 116.

Thunderstorm Wind, Hart

When
October 26, 10:00 AM CST
Where
Hart County, Munfordville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.280, -85.900

Scattered trees and power lines were down across the county.

Thunderstorm Wind, Barren

When
October 26, 10:01 AM CST
Where
Barren County, 2.72 mi S of Goodnight
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
37.041, -85.901

Trees were blown down on Hutcherson Rd. at US 31 E.

Thunderstorm Wind, Bullitt

When
October 26, 11:02 AM EST
Where
Bullitt County, 1.75 mi W of Ting
Measured
65 kt (75 mph) estimated gust
Reported by
Amateur Radio
Coordinates
38.082, -85.502

Estimated winds of 75 were reported at Markwell Ln.

Tornado, Warren

When
October 26, 10:08 AM CST to 10:11 AM CST
Where
Warren County, 1.24 mi SSW of Mt Victor to 0.76 mi ESE of Mt Victor
Rating
EF1
Path length
1.49 mi
Path width
60 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
36.964, -86.390

A NWS storm survey team confirmed an EF-1 tornado in Warren county. The tornado touched down 3.2 miles southeast of Bowling Green at 11:08 am CDT and lifted 4.5 miles east-southeast of Bowling Green at 11:11 am CDT. Peak winds were around 90 mph with a path width of 60 yards. A tree was uprooted at the beginning of the path with a home damaged along Cemetery Rd. The tornado intensified as it progressed northeast, with a barn destroyed near the end of its track.

Thunderstorm Wind, Larue

When
October 26, 11:15 AM EST
Where
Larue County, 1.1 mi E of Barren Run
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.520, -85.800

Power lines were blown down.

Thunderstorm Wind, Warren

When
October 26, 10:20 AM CST
Where
Warren County, 0.93 mi NE of Smiths Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
37.058, -86.206

Trees were blown down at 6th St. and College St.

Thunderstorm Wind, Warren

When
October 26, 10:22 AM CST
Where
Warren County, 1.2 mi SE of (Bwg)bowling Green A
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.959, -86.403

Trees were blown down at mile 24 on I-65.

Thunderstorm Wind, Nelson

When
October 26, 11:24 AM EST
Where
Nelson County, 0.69 mi N of Bloomfield
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
37.910, -85.320

The Nelson county highway dept. reported trees down around Bloomfield on Highways 162 and 62.

Tornado, Trimble

When
October 26, 11:35 AM EST to 11:37 AM EST
Where
Trimble County, 1.94 mi SW of Milton to 1.08 mi WSW of Milton
Rating
EF0
Path length
1.12 mi
Path width
20 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
38.702, -85.397

A NWS storm survey confirmed an EF-0 tornado from 2.2 miles SW of Milton to 1.1 miles SW of Milton. The path length was 1.1 miles with a maximum path width of 20 yards. Maximum sustained winds were 70 mph. In addition to tree and fence damage, a front porch roof was destroyed on one home, along with other roof and garage damage.

Thunderstorm Wind, Anderson

When
October 26, 11:43 AM EST
Where
Anderson County, 0.54 mi W of Anderson City
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
38.020, -85.040

The Anderson county highway dept. had to remove trees from Waddy Rd. and Timber Creek Rd.

Thunderstorm Wind, Shelby

When
October 26, 11:45 AM EST
Where
Shelby County, Waddy
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.130, -85.070

Power lines were blown down.

Thunderstorm Wind, Franklin

When
October 26, 11:50 AM EST
Where
Franklin County, 1.29 mi WSW of Frankfort
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.190, -84.870

A NWS employee reported estimated winds of 60 mph as well as a roll cloud.

Thunderstorm Wind, Woodford

When
October 26, 12:02 PM EST
Where
Woodford County, 0.88 mi NE of Hereford
Measured
56 kt (64 mph) estimated gust
Reported by
Department of Highways
Coordinates
38.090, -84.770

The Woodford county road dept. had to remove trees from roadways stretching from just northwest of Versailles to Midway.

Thunderstorm Wind, Scott

When
October 26, 12:07 PM EST
Where
Scott County, Georgetown
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.200, -84.550

A tree was blown down on a house.

Thunderstorm Wind, Barren

When
October 26, 11:08 AM CST
Where
Barren County, 1.77 mi NW of Glasgow
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.000, -85.920

A Long John Silver sign was blown on top of cars.

Thunderstorm Wind, Marion

When
October 26, 12:10 PM EST
Where
Marion County, Lebanon
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
37.570, -85.250

A co-op observer reported trees blown down in Lebanon.

Thunderstorm Wind, Fayette

When
October 26, 12:45 PM EST
Where
Fayette County, 2.28 mi ESE of Lexington
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.040, -84.460

A tree was blown down on a house.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2010Every state in 2010This day in weather historyThe tornado archive for Kentucky, 2010Warnings in Kentucky, October 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 265754, 265755, 265743, 265757, 265762, 265815, 265763, 265764, 265765, 265794, 265742, 265824, 265799, 265795, 265823, 265748, 265797, 265809, 265816, 265806, 265812, 265796, 265753, 265825, 265817, 265798, 265821, 265745, 265820, 265826, 265808, 265819, 265822, 265813, 265814, 265818.